I am taking Benicar HCT 40/25mg and metoporal since March and it is doing well controlling my HBP to a reasonable level. Am going on a cruise end of the month and am concerned about exposure to the sun. My medication bottle cautions about extensive sun exposure. I will definately be out in the sun most of the week and will use sunscreen. What type of problem might I expect? Rash? Bad sunburn? Am considering whether to switch back to the regular Benicar I took prior to the HCT- just for a week or two while I will be in the sun so much. However, it was not as effective in controlling my HBP. Any advice?
I would advise using the strongest sun screen you can find--50+ is the best. I would not suggest going back on the other drug if it didn't help you as much just use precautions like the strong sun screen. You may want to wear a hat with a brim on it that will help also. You can expect a bad sunburn. You shouldn't get a rash though. If you do get a bad sunburn than I would suggest some tea on it. Yes I said tea--- just make some tea using the bags and no sugar or cream, cool it in a fridge and dab it on the sunburn using cotton balls or some very soft material if you don't have the cottonballs. It takes the sting out of the sunburn and prevents blistering and scaring. I had a severe sunburn where I swelled up big time and that is what my doctor used for me and I was amased how it helped with the burning and pain. I know it sounds funny but it does work. Have fun on your cruise. I'm jealous. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 1 answer
Posted 29 Dec 2009 • 1 answer
Posted 25 Mar 2010 • 2 answers
Posted 8 Mar 2011 • 2 answers
Posted 15 Feb 2013 • 2 answers